Alert archive / Idaho / Special Weather Statements in 2017
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 8, 2017, 7:13 PM PDT for Clearwater County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2017, 7:13 PM PDT (02:13 UTC)
- Expired
- Jun 8, 2017, 8:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Clearwater County, ID
The radar
The Missoula radar (KMSX), 124 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
781 WWUS85 KMSO 090213 SPSMSO Special Weather Statement National Weather Service Missoula MT 713 PM PDT THU JUN 8 2017 IDZ005>007-090300- Southern Clearwater Mountains ID-Northern Clearwater Mountains ID- Orofino/Grangeville Region ID- 713 PM PDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND CENTRAL CLEARWATER COUNTIES UNTIL 800 PM PDT... At 710 PM PDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northeast of Bovill to 6 miles south of Nezperce. Movement was east at 35 mph. Pea size hail, heavy rain and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Pierce, Weippe, Lowell, Headquarters, Musselshell, Cardiff, Jaype, Glenwood and Syringa. LAT...LON 4693 11514 4600 11515 4607 11590 4693 11601 TIME...MOT...LOC 0210Z 271DEG 49KT 4696 11627 4614 11626 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 8, 1:48 PM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 8, 1:48 PM PDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Missoula MT 248 PM MDT Thu Jun 8 2017 ...Strong Thunderstorms along the Continental Divide into SW Montana this afternoon and evening... .DISCUSSION...A cold front will move through the Northern Rockies today which will be the focal point for shower and thunderstorm development. The best instability appears to be along the Continental Divide down into southwest Montana this afternoon. The cloud cover will hinder the severity of storms, but a few of them should still become quite strong. The strongest storms will be capable of damaging winds, large hail and heavy rain. Another concern is the high precipitable water across northwest Montana. Any storms that develop in this region will be capable of very heavy rain. Storm motion appears to be fast enough that significant impact from the rain should be minimized, unless training of storms occur. A second cold front moves through the Northern Rockies on Friday and stalls out over north central Idaho into west central Montana. This boundary will be the main area of fairly steady precipitation. The precipitation appears to linger into Saturday over this region. Temperatures will be cooling to 10 degrees below normal by Saturday afternoon. Beginning late Sunday - early next week, a cutoff low pressure system is expected to move across the Northern Rockies bringing cool temperatures and periods of showers. Valley highs will be in the upper 50s to low 60s with snow levels dropping to around 7000 feet thus backcountry users may see some new snowfall. Forecast models typically struggle with the track/timing of cutoff lows and the subsequent areas of heavy precipitation this far into the future. The reduced snow melt from cooler temperatures could easily be offset by enhanced rainfall, leading to a potential for flooding. Even with the uncertainties, at the very least, expect cool temperatures and occasional showers. Beyond the early week storm system, most guidance points toward a ridge of high pressure with much warmer and drier conditions the latter half of next week. && .AVIATION...A cold front is anticipated to move through north central Idaho and western Montana this afternoon and evening. Winds will shift to a southwest to west direction as the front passes through the evening, with some gusts up to 25 kts possible with the front. The looks like the front will stall out across southwest Montana tonight, and will likely allow for breezy winds to continue for KMSO, KSMN and KBTM through a good chunk of the night. Additionally, showers and thunderstorms have begun to form across the Idaho panhandle into northwest Montana this afternoon. Thunderstorm coverage will continue to increase across the region as the frontal boundary approaches. Cloud cover will likely limit the strength of storms, but a few strong storms are possible into this evening, mainly across southwest Montana and along the Continental Divide. Gusty and erratic winds and heavy rain will be the main threats, though storms near the Divide may have some hail as well. All airfields have the potential to be impacted by thunderstorms, with the main threat decreasing after 09/0300z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Local storm report, Jun 8, 5:11 PM PDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
611 PM MDT THU JUN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 NNE CRESTON 48.24N 114.12W
06/08/2017 E0.50 INCH FLATHEAD MT TRAINED SPOTTER
HAIL COMPLETELY COVERED THE GROUND AND ALSO
HAD HEAVY RAIN.
&&Local storm report, Jun 8, 5:16 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
616 PM MDT THU JUN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HEAVY RAIN 1 NE SAINT IGNATIUS 47.33N 114.08W
06/08/2017 M0.50 INCH LAKE MT TRAINED SPOTTER
HALF INCH RAIN FELL IN 7 MINUTES.
&&Special weather statement, Jun 8, 5:18 PM PDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Missoula MT
618 PM MDT THU JUN 8 2017
MTZ002-003-090100-
Flathead/Mission Valleys MT-West Glacier Region MT-
618 PM MDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FLATHEAD COUNTY
UNTIL 700 PM MDT...
At 616 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbia Falls to near West Glacier.
Movement was north at 15 mph.
Frequent lightning, winds in excess of 30 mph and pea size hail will
be possible with these storms.
Locations impacted include...
Glacier National Park, West Glacier, Apgar, Martin City, Coram,
Hungry Horse, Nyack and Lake McDonald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
A severe thunderstorm watch remains in effect until 1100 PM MDT for
northwestern Montana.
LAT...LON 4867 11374 4862 11375 4859 11371 4859 11368
4835 11387 4838 11436 4870 11434
TIME...MOT...LOC 0016Z 195DEG 12KT 4844 11423 4842 11395Local storm report, Jun 8, 6:30 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
730 PM MDT THU JUN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 NNW CRESTON 48.23N 114.15W
06/08/2017 E1.00 INCH FLATHEAD MT PUBLIC
PUBLIC REPORT, PASSED ALONG THROUGH MEDIA,
OF QUARTER SIZE HAIL, A FEW LOOKED A LITTLE
LARGER.
&&
JKSpecial weather statement, Jun 8, 6:46 PM PDT, 27 minutes before
Special Weather Statement
National Weather Service Missoula MT
646 PM PDT THU JUN 8 2017
IDZ005-007-090230-
Northern Clearwater Mountains ID-Orofino/Grangeville Region ID-
646 PM PDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IDAHO AND WESTERN
CLEARWATER COUNTIES UNTIL 730 PM PDT...
At 646 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kendrick to 6 miles south of Juliaetta to
near Winchester. Movement was east at 20 mph.
Pea size hail, heavy rain and winds in excess of 30 mph will be
possible with these storms.
Locations impacted include...
Orofino, Kamiah, Weippe, Elk River, Ahsahka, Dent, Greer, Teakean,
Pardee, Woodland and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4663 11645 4664 11633 4694 11633 4693 11601
4654 11588 4620 11590 4621 11615 4623 11601
4629 11612 4641 11619 4642 11631 4647 11637
4650 11637 4650 11645
TIME...MOT...LOC 0146Z 257DEG 17KT 4668 11669 4648 11665 4622 11666Special weather statement, Jun 8, 7:13 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 713 PM PDT THU JUN 8 2017 IDZ005>007-090300- Southern Clearwater Mountains ID-Northern Clearwater Mountains ID- Orofino/Grangeville Region ID- 713 PM PDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND CENTRAL CLEARWATER COUNTIES UNTIL 800 PM PDT... At 710 PM PDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northeast of Bovill to 6 miles south of Nezperce. Movement was east at 35 mph. Pea size hail, heavy rain and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Pierce, Weippe, Lowell, Headquarters, Musselshell, Cardiff, Jaype, Glenwood and Syringa. LAT...LON 4693 11514 4600 11515 4607 11590 4693 11601 TIME...MOT...LOC 0210Z 271DEG 49KT 4696 11627 4614 11626
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:02 PM PDT | Special Weather Statement | MSO | Flathead | 28 min |
| Jun 8, 5:18 PM PDT | Special Weather Statement | MSO | Flathead | 42 min |
| Jun 8, 7:32 PM PDT | Special Weather Statement | MSO | 43 min | |
| Jun 8, 6:46 PM PDT | Special Weather Statement | MSO | Clearwater | 44 min |
Nearby
Special Weather Statements in Idaho, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.